Tennessee, 2023

Damaging Winds in Tennessee, July 21, 2023

July 21, 2023 · NWS OHX · 2 events in 1 county or zone

A few thunderstorms impacted southwestern Middle Tennessee during the afternoon of July 21, 2023. One of these thunderstorms produced wind damage in Lawrence County with downed trees and powerlines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A few thunderstorms impacted southwestern Middle Tennessee during the afternoon of July 21, 2023. One of these thunderstorms produced wind damage in Lawrence County with downed trees and powerlines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 21, 12:07 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 21, 12:07 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
107 PM CDT Fri Jul 21 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Saturday Night)
Issued at 1255 PM CDT Fri Jul 21 2023

Isolated showers are starting to pop up over Middle Tennessee, but
not nearly as widespread nor as intense as what we were
experiencing 24 hours ago. Even though the surface boundary which
has helped precipitate all the precipitation has dipped south of
Middle Tennessee, there is still plenty of instability and
available moisture. The morning sounding from OHX gave us a
forecast surface-based CAPE of 2,115 J/kg and LI of -5. PWAT was
still a healthy 1.59". But the mid-levels have dried out
considerably since yesterday. Active weather will gradually clear
out of Middle Tennessee after tonight, and the heat and humidity
will also give way to cooler and much drier air.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 1255 PM CDT Fri Jul 21 2023

There are scant rain chances from Sunday onward. The Bermuda High
will become established next week and this will keep any active
weather at a nadir. Temperatures will gradually warm throughout
the week so that we may see the mid-90s by next Friday. But dew
points will also stay low enough to keep us out of any heat
advisories for the foreseeable future. The contrast between this
week and next is stark. Next week looks to be every bit as
inactive as this week was active.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Fri Jul 21 2023

VFR conditions are expected at airports this TAF period. VCSH will
affect airports early this afternoon, with -SHRA anticipated late
afternoon into early evening as a complex of TSRA passes south of
the terminals. Dry conditions will return by late evening.
Northwest winds up to 10 knots are expected through tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      69  85  66  87 /  20   0   0  10
Clarksville    66  85  64  88 /  20   0   0  10
Crossville     62  78  59  79 /  10  20  10  10
Columbia       67  83  64  86 /  30  10   0  10
Cookeville     65  80  61  82 /  10  10  10  10
Jamestown      63  78  60  80 /  10  20  10  10
Lawrenceburg   66  83  63  85 /  40  10   0  10
Murfreesboro   67  85  64  87 /  20  10   0  10
Waverly        65  83  63  85 /  30   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Shamburger

In the hours before

Local storm report, Jul 21, 9:55 AM CST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1055 AM CDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      Monterey                36.13N 85.24W
07/20/2023                   Putnam             TN   Public

            Several roads and one business flooded in
            Monterey.

1200 PM     Flash Flood      7 WSW Jamestown         36.40N 85.05W
07/20/2023                   Fentress           TN   Public

            Facebook photos showed Upper Boatland Road
            washed out and a car swept away on Mill
            Creek Road.

0235 PM     Tstm Wnd Dmg     7 SSE Shelbyville       35.39N 86.41W
07/20/2023                   Bedford            TN   Public

            Roads flooded in the Flat Creek area.

&&
Local storm report, Jul 21, 10:06 AM CST, 5 hours 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Nashville TN
1106 AM CDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     Rain             7 NW Clarkrange         36.27N 85.10W
07/20/2023  E4.56 inch       Fentress           TN   Public

            Home weather station on Veterans Loop in
            Wilder measured 4.56 inches of rain so far.

0930 AM     Flash Flood      Clarkrange              36.19N 85.02W
07/20/2023                   Fentress           TN   Emergency Mngr

            Hwy 127 and Hwy 62 intersection in
            Clarkrange flooded.

0947 AM     Flood            Cookeville              36.16N 85.51W
07/20/2023                   Putnam             TN   Emergency Mngr

            Street flooding reported in parts of
            Cookeville and Monterey, including on Brown
            Ave in Cookeville.

1001 AM     Flash Flood      3 NNE Clarkrange        36.23N 85.00W
07/20/2023                   Fentress           TN   Amateur Radio

            Franklin Loop Road near Highway 127 is
            flooded and impassable. Also downed tree
            across the road.

1023 AM     Flash Flood      7 W Jamestown           36.43N 85.07W
07/20/2023                   Fentress           TN   911 Call Center

            Mason Road, Tollie Road and Riverton Road
            flooded and closed in the Manson community
            Water also over two small bridges.

1023 AM     Flash Flood      3 S Jamestown           36.40N 84.93W
07/20/2023                   Fentress           TN   Emergency Mngr

            Glenobey Road near Jamestown washed out and
            closed. Davis Road also flooded and closed.

1040 AM     Flash Flood      8 W Jamestown           36.42N 85.09W
07/20/2023                   Fentress           TN   Emergency Mngr

            Video showed Hwy 52 at Riverton Rd washed
            out and impassable.

1050 AM     Flash Flood      2 N Crossville          35.99N 85.04W
07/20/2023                   Cumberland         TN   Emergency Mngr

            Vehicles stalled in flood waters on Old
            Jamestown Hwy at Industrial Dr. Waters have
            since receded.

1100 AM     Flash Flood      Monterey                36.13N 85.24W
07/20/2023                   Putnam             TN   Public

            Several roads and one business flooded in
            Monterey.

1200 PM     Flash Flood      7 WSW Jamestown         36.40N 85.05W
07/20/2023                   Fentress           TN   Public

            Facebook photos showed Upper Boatland Road
            washed out and a car swept away on Mill
            Creek Road.

1220 PM     Tstm Wnd Dmg     1 NE Ridgetop           36.41N 86.76W
07/20/2023                   Robertson          TN   Public

            Photos received of large tree down near home
            as well as shutters blown off into the
            bushes on Lake Rd. in Greenbrier. Time is
            radar estimated.

1220 PM     Tstm Wnd Dmg     8 ENE Clarksville       36.62N 87.23W
07/20/2023                   Montgomery         TN   Emergency Mngr

            Numerous trees and power lines down across
            the county, especially northeastern areas.

1221 PM     Tstm Wnd Dmg     6 ENE Clarksville       36.59N 87.24W
07/20/2023                   Montgomery         TN   Public

            Photo and report received via Facebook of a
            large tree uprooted with notable tree damage
            along Charles Bell Road and Hartley Drive.
            Time is radar estimated.

1232 PM     Tstm Wnd Dmg     Springfield             36.50N 86.88W
07/20/2023                   Robertson          TN   Trained Spotter

            Two trees down on Kinneys Rd., one at
            Airport Rd. junction and the other at
            Justice Rd. junction.

1234 PM     Tstm Wnd Dmg     1 E Greenbrier          36.42N 86.78W
07/20/2023                   Robertson          TN   Trained Spotter

            Multiple homes with trees down on the roof
            and power lines down all across the 2500
            block of Kelly Willis Road. Time is radar
            estimated.

1234 PM     Tstm Wnd Dmg     Springfield             36.50N 86.88W
07/20/2023                   Robertson          TN   Newspaper

            Trees and power lines down throughout
            Robertson County with many across roads.

1245 PM     Tstm Wnd Dmg     1 NE Ridgetop           36.41N 86.76W
07/20/2023                   Robertson          TN   Public

            Corrects time of previous tstm wnd dmg
            report from 1 NE Ridgetop. Photos received
            of large tree down near home as well as
            shutters blown off into the bushes on Lake
            Rd. in Greenbrier. Time is radar estimated.

1248 PM     Tstm Wnd Dmg     2 W Ridgetop            36.39N 86.80W
07/20/2023                   Robertson          TN   Trained Spotter

            Trees and power lines coming down all over
            the place.

1251 PM     Tstm Wnd Dmg     2 SSE Goodlettsville    36.30N 86.69W
07/20/2023                   Davidson           TN   Public

            Power lines down and large power poles
            leaning near Rivergate Mall.

1254 PM     Tstm Wnd Dmg     Ridgetop                36.40N 86.78W
07/20/2023                   Robertson          TN   Emergency Mngr

            numerous trees and power lines down in the
            Greenbrier and Ridgetop areas.

1255 PM     Tstm Wnd Dmg     1 NW Hendersonville     36.30N 86.62W
07/20/2023                   Sumner             TN   Emergency Mngr

            Numerous trees and power lines down across
            southwestern Sumner County. One tree fell
            onto and crushed a house on Raintree Dr.

0100 PM     Tstm Wnd Dmg     Gallatin                36.38N 86.45W
07/20/2023                   Sumner             TN   Public

            Social media photos of numerous trees down
            around Gallatin with some blocking roads.

0101 PM     Tstm Wnd Dmg     1 NNE Lakewood          36.26N 86.63W
07/20/2023                   Sumner             TN   Public

            Photo received via Facebook of a large tree
            down on powerlines blocking a portion of
            Shirley Drive. Time is radar estimated.

0101 PM     Tstm Wnd Dmg     Green Hill              36.23N 86.57W
07/20/2023                   Wilson             TN   Public

            Several trees down along Vanderbilt Rd.

0110 PM     Tstm Wnd Dmg     2 E Green Hill          36.23N 86.54W
07/20/2023                   Wilson             TN   Public

            Photo received via Facebook of a large tree
            snapped in half at a home off of N Greenhill
            Rd. near Needmore Rd. Time is radar
            estimated.

0110 PM     Tstm Wnd Dmg     Mount Juliet            36.21N 86.52W
07/20/2023                   Wilson             TN   Law Enforcement

            Trees and power lines down across Mount
            Juliet.

0112 PM     Tstm Wnd Dmg     2 NE Green Hill         36.25N 86.55W
07/20/2023                   Wilson             TN   Public

            Photo received via Twitter of a large tree
            down at a home off of Vanderbilt Rd. Time is
            radar estimated.

0112 PM     Tstm Wnd Dmg     2 S Mount Juliet        36.18N 86.52W
07/20/2023                   Wilson             TN   NWS Employee

            NWS employee estimated 70-80 mph winds in
            Mount Juliet.

0115 PM     Tstm Wnd Gst     2 E Gallatin            36.38N 86.41W
07/20/2023  M56 MPH          Sumner             TN   AWOS

            AWOS station KXNX Gallatin Airport.

0120 PM     Tstm Wnd Dmg     Lakewood                36.24N 86.63W
07/20/2023                   Davidson           TN   Public

            Photo received via Facebook of large tree
            that went through roof of home off of
            Lakeshore Drive in Old Hickory. Time is
            radar estimated.

0125 PM     Tstm Wnd Dmg     7 WSW Belle Meade       36.04N 86.96W
07/20/2023                   Davidson           TN   Public

            Tspotter photo of large tree down blocking
            Hwy 100 at Old Harding Pike.

0130 PM     Tstm Wnd Dmg     6 ESE Walterhill        35.93N 86.28W
07/20/2023                   Rutherford         TN   Public

            Trees down and dugout damaged in Lascassas.

0133 PM     Tstm Wnd Dmg     5 WNW Readyville        35.85N 86.26W
07/20/2023                   Rutherford         TN   Trained Spotter

            Large tree down blocking Cranor Road.

0142 PM     Tstm Wnd Dmg     2 SE Readyville         35.81N 86.15W
07/20/2023                   Cannon             TN   Public

            Photo received via Twitter of tree down on
            Bradyville Road. Time is radar estimated.

0148 PM     Tstm Wnd Dmg     2 SW Woodbury           35.81N 86.09W
07/20/2023                   Cannon             TN   Public

            Photo received via Twitter of tree uprooted
            on Sunny Slope Rd. near Woodbury. Time is
            radar estimated.

0152 PM     Tstm Wnd Dmg     7 ESE Bradyville        35.71N 86.06W
07/20/2023                   Cannon             TN   Public

            Carport destroyed and mini barn flipped over
            on Hwy 53 at Simpson Road.

0153 PM     Tstm Wnd Dmg     6 W Centertown          35.73N 86.03W
07/20/2023                   Cannon             TN   Public

            Trees down on Red Hill Rd.

0155 PM     Tstm Wnd Dmg     3 NE Tullahoma          35.40N 86.18W
07/20/2023                   Coffee             TN   Public

            Corrects previous tstm wnd dmg report from 3
            NE Tullahoma. Trees down and power poles
            snapped with multiple power outages in the
            Short Springs/Ovoca area. Time is radar
            estimated.

0157 PM     Tstm Wnd Dmg     4 NW Centertown         35.76N 85.97W
07/20/2023                   Cannon             TN   Public

            10 inch diameter pine tree snapped on Hwy 70
            near the Cannon and Warren County line.

0158 PM     Tstm Wnd Dmg     2 E Smithville          35.96N 85.79W
07/20/2023                   De Kalb            TN   Public

            Twitter video showed large tree blown down
            on Midway Road near Terrell Road. Other
            scattered trees and power lines reported
            down across the county.

0200 PM     Tstm Wnd Dmg     4 NE Spring Hill        35.78N 86.88W
07/20/2023                   Williamson         TN   Public

            20 trees snapped on Buckner Rd at Mt View
            Ln.

0205 PM     Tstm Wnd Dmg     5 WNW Doyle             35.88N 85.59W
07/20/2023                   White              TN   Public

            Tree down and outbuilding damaged on Old
            Kentucky Rd near Central View Market.

0217 PM     Tstm Wnd Dmg     1 NW Centertown         35.73N 85.93W
07/20/2023                   Warren             TN   Public

            Photo received via Twitter of a large pine
            tree down in Centertown off of Hwy 70-South
            near the Warren/Cannon county line. Time is
            radar estimated.

0221 PM     Tstm Wnd Dmg     1 SE Mcminnville        35.68N 85.76W
07/20/2023                   Warren             TN   Public

            Photo received via Facebook of roof torn off
            of Meeks Tire Co. Time is radar estimated.

0225 PM     Tstm Wnd Dmg     4 SSW Centertown        35.67N 85.95W
07/20/2023                   Warren             TN   Public

            Photo received via Facebook of a shed blown
            down off of Shelbyville Rd. near Trousdale
            Church. Time is radar estimated.

0230 PM     Tstm Wnd Dmg     1 WNW Tullahoma         35.38N 86.23W
07/20/2023                   Coffee             TN   Public

            Tree down on vehicle on Cedar Lane.

0232 PM     Flash Flood      1 WSW Tullahoma         35.36N 86.24W
07/20/2023                   Coffee             TN   Public

            Photo received on Twitter of significant
            flooding on Wilson Avenue in Tullahoma. Time
            estimated on radar.

0235 PM     Tstm Wnd Dmg     7 SSE Shelbyville       35.39N 86.41W
07/20/2023                   Bedford            TN   Public

            Roads flooded in the Flat Creek area.

0238 PM     Tstm Wnd Dmg     2 SSE Morrison          35.57N 85.91W
07/20/2023                   Warren             TN   Public

            Multiple photos received of barn destroyed,
            large tree uprooted, and smaller trees blown
            down along McClain Road. Time estimated on
            radar.

0238 PM     Hail             1 WSW Tullahoma         35.37N 86.23W
07/20/2023  E0.88 inch       Coffee             TN   Public

            Penny to nickel sized hail reported on
            Maplehill drive. Time is radar estimated.

0242 PM     Hail             3 E Shelbyville         35.50N 86.40W
07/20/2023  E1.00 inch       Bedford            TN   Trained Spotter

            Photo received via Twitter of quarter size
            hail at Titan Transfer off of Stanley Blvd.
            Time estimated on radar.

0242 PM     Tstm Wnd Dmg     1 SE Shelbyville        35.48N 86.43W
07/20/2023                   Bedford            TN   Public

            Photo received via Twitter of large tree
            down off of Anthony Lane in Shelbyville.
            Time is radar estimated.

0243 PM     Tstm Wnd Dmg     Shelbyville             35.49N 86.45W
07/20/2023                   Bedford            TN   Trained Spotter

            Twitter photos received of the roof blown
            off of Life Style Staffing office as well as
            a large tree blown down in the parking lot.
            Time is radar estimated.

0245 PM     Tstm Wnd Dmg     3 NE Tullahoma          35.40N 86.18W
07/20/2023                   Coffee             TN   Public

            Corrects time of previous tstm wnd dmg
            report from 3 NE Tullahoma. Trees down with
            multiple power outages in the Short
            Springs/Ovoca area. Time is radar estimated.

0330 PM     Flash Flood      3 NNE Tullahoma         35.41N 86.20W
07/20/2023                   Coffee             TN   Public

            Twitter photo received of flooded roadway on
            Lake Hills Rd. in Ovoca. Time is radar
            estimated.

0334 PM     Flash Flood      1 NNW Sparta            35.94N 85.48W
07/20/2023                   White              TN   Public

            Photo received via Twitter of roadway
            covered by water near White County High
            School on Roosevelt Drive. Time is radar
            estimated.

0340 PM     Flash Flood      6 NE Clarkrange         36.23N 84.94W
07/20/2023                   Fentress           TN   Cocorahs

            Significant CoCoRAHS report of 6.11 inches
            of rain total with 4.45 inches of that
            fallen in the last 6 hours (approximately
            7am-1pm). Time is when report was received.

0413 PM     Flash Flood      2 W Normandy            35.45N 86.30W
07/20/2023                   Bedford            TN   Emergency Mngr

            Water rescue from vehicle on Rowesville
            Road.

0415 PM     Flash Flood      Tullahoma               35.37N 86.22W
07/20/2023                   Coffee             TN   Public

            Photo received via Facebook of OReilly
            parking lot and a portion of Main Street
            flooded in downtown Tullahoma. Time is radar
            estimated.

0510 PM     Rain             3 NW Gainesboro         36.40N 85.69W
07/20/2023  M2.55 inch       Jackson            TN   Cocorahs

            Corrects previous flash flood report from 3
            NW Gainesboro. CoCoRAHS report of 2.55
            inches of rainfall in the last 12 hours.
            Time is when report was received.

0534 PM     Rain             6 NE Clarkrange         36.26N 84.95W
07/20/2023  E7.73 inch       Fentress           TN   Public

            Reported by home weather station in Banner
            Springs.

&&

Shamburger
Local storm report, Jul 21, 12:09 PM CST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
109 PM CDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      7 WSW Jamestown         36.40N 85.05W
07/20/2023                   Fentress           TN   Public

            Corrects previous flash flood report from 7
            WSW Jamestown. Facebook photos showed Upper
            Boatland Road washed out and a car swept
            away on Mill Creek Road.

&&

Shamburger
Special weather statement, Jul 21, 1:14 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 PM CDT Fri Jul 21 2023

TNZ058-060-211945-
Lewis TN-Maury TN-
214 PM CDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of east central Lewis
and southwestern Maury Counties through 245 PM CDT...

At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hampshire, or 13 miles west of Columbia, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Mount Pleasant and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3545 8712 3546 8712 3545 8713 3549 8736
      3565 8733 3566 8702 3544 8705
TIME...MOT...LOC 1914Z 278DEG 13KT 3558 8728

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 21, 1:55 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
255 PM CDT Fri Jul 21 2023

TNZ056-058-060-093>095-212030-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-Perry TN-
255 PM CDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of Lewis, northern
Wayne, northern Lawrence, southwestern Maury, northwestern Giles and
southern Perry Counties through 330 PM CDT...

At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mount Pleasant to Linden. Movement was
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Hohenwald, Waynesboro, Linden, Mount Pleasant, Summertown,
Clifton, Lynnville, Gordonsburg, Kimmins, Henryville, Culleoka,
Flatwoods and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

&&

LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
      3565 8802 3565 8773 3561 8765 3562 8762
      3563 8762 3565 8759 3563 8755 3562 8745
      3566 8735 3562 8698 3536 8696 3534 8801
      3539 8802 3539 8799 3541 8797 3543 8803
TIME...MOT...LOC 1955Z 295DEG 14KT 3549 8711 3556 8795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 21, 2:27 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Fri Jul 21 2023

TNZ060-061-075-077-095-212115-
Coffee TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
327 PM CDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of Marshall,
southeastern Maury, southwestern Coffee, northeastern Giles and
Bedford Counties through 415 PM CDT...

At 326 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbia to 12 miles northwest of
Shelbyville. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Shelbyville, Lewisburg, Manchester, Tullahoma, Chapel Hill,
Cornersville, Wartrace, Bell Buckle, Lynnville, Normandy, Culleoka,
I-65 East Of Columbia, Beechgrove, Raus, Belfast, Deason, Farmington,
Unionville and Arnold AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

&&

LAT...LON 3565 8717 3565 8647 3564 8646 3565 8642
      3562 8640 3565 8637 3564 8624 3535 8597
      3535 8624 3537 8628 3538 8625 3539 8628
      3541 8625 3541 8628 3535 8637 3535 8653
      3537 8659 3535 8660 3535 8699
TIME...MOT...LOC 2026Z 293DEG 14KT 3558 8699 3558 8664

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Whitehead

The radar

The Northeast Alabama radar (KHTX), 128 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
July 21, 3:21 PM CST to 3:25 PM CST
Where
Lawrence County, 1.15 mi SSW of South Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.036, -87.481

A thunderstorm blew down a tree near the intersection of South Old Military Road and Fairview Road. Another tree was also blown down onto a garage and two cars along nearby Beartown Road near St. Joseph. Damages are a rough estimate.

Thunderstorm Wind, Lawrence

When
July 21, 3:25 PM CST
Where
Lawrence County, 0.63 mi ESE of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.245, -87.321

A thunderstorm caused a tree to fall onto some powerlines along 3rd Street in Lawrenceburg. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2023Every state in 2023This day in weather historyWarnings in Tennessee, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1104598, 1104599.